Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What is the permanent cure for hair loss and itching sensation on scalp?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5935 Questions
Hi... i have a problem with hair loss. i see that my hair line is receding.. and this happened in just two months time.. i workout a lot as a result i sweat allover my body.. im having a lot of itching sensation on my scalp.. i have tried shampoos but i don't see any results. Now my hair is thinner and i am worried i will get bald within the next year. My friends have suggested me to use KZ lotion, after which a massage to the scalp with Dabur amla oil. But i need professional help here. Please suggest
Posted Fri, 31 Jan 2014 in Hair Loss
Answered by Dr. Kakkar S. 20 minutes later
Brief Answer: Androgenetic Alopecia with Seborrhoeic Dermatitis Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would keep a possibility of Androgenetic alopecia with Seborrhoeic dermatitis of the scalp(dandruff) Thinning and receding hair line in males is classical of Male pattern Androgenetic Alopecia (MAGA) also simply known as Androgenetic alopecia. Scalp hairs are genetically programmed for progressive thinning under the influence of hormones (Testosterone). Hair loss has a pattern to it in these kinds of hair loss e.g Teens usually have some Temporal recession which is then followed by deepening of Temporal recession (the earliest stage of Male Hair Loss) leading further to early hair loss in the crown (vertex) and later to further frontal hair loss and enlargement of vertex and so on... By this time people usually become concerned about their receding hair line. Treatment modalities include Topical Minoxodil 5% solution and oral finasteride. Their are well controlled trials and US FDA approval for them for this kind of hair loss in males. Finasteride is reported to have a side effect of decreased libido in just 1 - 2% of patients and that too early into therapy. This side effect goes away in almost all patients on continued therapy. Its a reversible side effect (means if you feel that your libido is affected then you can stop it). Your can discuss more about this from your treating dermatologist. Saw-palmetto extract is also recommended for this kind of hair loss(it is also 5 alpha reductase inhibitor) and it is claimed in a few studies that are available that it is free from this side effect of decreased libido. Their are many preparations available on prescription of a dermatologist. Treatment of Male pattern hair loss is long term but gives good results if started at an early stage so that hair loss is not allowed to progress any further (any new hair that grows with this therapy is complementary). Therefore it is imperative that you begin therapy as soon as possible so that your hair fall can be arrested before its too late. I would advice that you consult a dermatologist and have a face to face discussion keeping all these points in mind. I am here to help you out with any further clarifications. You can continue with the lotion (Kz) for dandruff/Seborrhoeic dermatitis. Oiling of scalp has no role in Androgenetic alopecia. Oiling will in fact increase the dandruff and itching, so it is not recommended. Hope this information helps you take care Dr. kakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor